Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 4, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Feb 3, 2013, 2:24 AM EST for 7 counties in Florida. It took effect at Feb 3, 2013, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2013, 2:24 AM EST (07:24 UTC)
- In effect from
- Feb 3, 2013, 11:00 AM EST
- Expired
- Feb 3, 2013, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3086 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS82 KJAX 030724 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 224 AM EST SUN FEB 3 2013 FLZ020>025-030>033-035>038-040-032300- /O.UPG.KJAX.FW.A.0004.130203T1600Z-130203T2300Z/ /O.NEW.KJAX.FW.W.0004.130203T1600Z-130203T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- 224 AM EST SUN FEB 3 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING FOR HIGH DISPERSION VALUES AND LOW HUMIDITY FOR NORTHEAST FLORIDA... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONES 020...021... 022...023...024...025...030...031...032...033...035...036... 037...038 AND 040. * DISPERSION...DISPERSION VALUES WILL RISE TO AROUND 100. * HUMIDITY...HUMIDITY VALUES WILL FALL INTO THE 20 TO 30 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/JAX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Feb 2, 7:59 PM EST, 6 hours 25 minutes earlier.
Area forecast discussion, Feb 2, 7:59 PM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
759 PM EST SAT FEB 2 2013
.UPDATE...
A DRY COLD FRONT APPROACHING FROM THE NORTH WILL ENTER SE GA LATER
THIS EVENING...CROSSING NE FL OVERNIGHT. VERY LIMITED MOISTURE
ASSOCIATED WITH THE BOUNDARY...SO CLEAR SKIES THIS EVENING WILL
GIVE WAY TO ONLY SCATTERED CLOUDS OVERNIGHT. A LITTLE MORE WIND
THAN LAST NIGHT AND THE SLIGHT INCREASE IN CLOUDS WILL KEEP
TEMPERATURES ABOVE FREEZING AND LIMIT FROST. EXPECT LOWS IN THE
LOWER TO MID 30S FOR INLAND LOCATIONS...WITH AROUND 40 ALONG
THE COAST.
&&
.AVIATION...
VFR CONDITIONS EXPECTED TONIGHT THROUGH SUNDAY. DRY COLD FRONTAL
PASSAGE WILL SHIFT WINDS TO THE NW WITH GUSTS UP TO 25 KNOTS BY
MIDDAY SUNDAY WITH FRONTAL PASSAGE.
&&
.MARINE...
BENIGN CONDITIONS THIS EVENING WILL BEGIN TO WORSEN OVERNIGHT WITH
THE PASSAGE OF A DRY COLD FRONT. EXPECT W/NW WINDS TO REACH SCA
OFFSHORE BY SUNRISE...WITH SCEC LIKELY NEARSHORE. WINDS AND SEAS
WILL BEGIN TO DECREASE SUNDAY NIGHT...WITH LIGHTER WINDS AND SEAS
FOR MONDAY THROUGH WEDNESDAY AS THE PRESSURE GRADIENT WEAKENS.
RIP CURRENTS: LOW RISK THROUGH SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 34 63 33 61 / 0 0 0 0
SSI 40 62 39 57 / 0 0 0 0
JAX 36 65 36 62 / 0 0 0 0
SGJ 40 64 40 61 / 0 0 0 0
GNV 33 67 35 66 / 0 0 0 0
OCF 34 68 36 67 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 3 AM EST MONDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
ALLEN/SHULER/MCALLISTERHazardous weather outlook, Feb 2, 4:15 PM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 PM EST SAT FEB 2 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-031100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 415 PM EST SAT FEB 2 2013 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS SUNDAY AND SUNDAY NIGHT... ...FIRE WEATHER WATCH FOR MOST OF NORTHEAST FLORIDA SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OUTER COASTAL WATERS SUNDAY AND SUNDAY NIGHT. A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON FOR MOST OF NORTHEAST FLORIDA FOR LOW RELATIVE HUMIDITY AND HIGH DISPERSION VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.